Alert archive / Ohio / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 28, 1999, 10:22 AM EDT for Trumbull County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1999, 10:22 AM EDT (14:22 UTC)
- Expired
- Jul 28, 1999, 12:25 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 281423 FFWCLE OHC155-281625- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1022 AM EDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... TRUMBULL COUNTY IN NORTHEASTERN OHIO * UNTIL 1225 PM EDT * SEVERE THUNDERSTORMS HAVE PRODUCE RAIN IN EXCESS OF TWO INCHES. SPOTTERS INDICATED THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED IN LEAVITTSBURG AND pWARREN AND MOVING SLOWLY SOUTHEAST. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS SOUTHEAST TRUMBULL COUNTY THROUGH 1225 PM EDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! $$ RINGO $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 10:05 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 28, 10:05 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1005 AM EDT WED JUL 28 1999 GREAT DEAL OF ACTIVITY BREAKING OUT ACROSS CWA INDEPENDENT OF DYING MCS AND BOW ECHO W CNTRL OH. WL BE UPPING POPS AND ISSUING ZONES AS SOON AS PSBL BASED ON CURRENT ACTVTY. ADDNL ACTVTY LKLY THIS AFTN WITH ATMOS RIPE FOR DVLPMNT AND STNRY FRONT REMNG PRETTY MUCH IN PLACE FROM SE TO W CNTRL. WON/T FOOL WITH FCST FM TNGT ON. .CLE...SVR TSTM WATCH TIL 3 PM FOR CLE PTN OF CWA IN OH... VRCEK
In the hours before
Special weather statement, Jul 28, 6:06 AM EDT, 4 hours 16 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA
Special weather statement, Jul 28, 8:00 AM EDT, 2 hours 22 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
Special weather statement, Jul 28, 8:00 AM EDT, 2 hours 22 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:30 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 28, 9:03 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 28, 9:47 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 33 min |
| Jul 28, 10:05 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 65 min |
| Jul 28, 10:12 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Jul 28, 10:24 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 66 min |
| Jul 28, 10:30 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 65 min |
| Jul 28, 10:32 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 63 min |
| Jul 28, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Jul 28, 10:36 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jul 28, 10:40 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 28, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 28, 10:55 AM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 28, 11:11 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 28, 11:30 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 65 min |
| Jul 28, 11:39 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 66 min |
| Jul 28, 11:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 58 min |
| Jul 28, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 28, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 62 min |
| Jul 28, 12:17 PM EDT | Tornado Warning | CLE | Holmes | 63 min |
| Jul 28, 12:26 PM EDT | Tornado Warning | CLE | Stark | 64 min |
| Jul 28, 12:31 PM EDT | Tornado Warning | CLE | Wayne | 34 min |
Nearby
Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.